MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3
Catalog Number 816085100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative result of a patient sample when tested with biotestcell 3 on tango infinity.The customer stated that the specificity of the known antibody is anti-k.The customer returned the supposedly defective product biotestcell 3 for investigational testing and also the patient sample that had caused a false negative test result.The customer also returned the anti-human globulin (ahg) anti-igg solidscreen ii.At the time we received the customer's biotestcell 3 sample the supposedly defective product was already expired.Therefore our quality control laboratory tested the patient sample with their retention sample of the current lot of biotestcell 3 and the ahg anti-igg solidscreen ii returned by the customer on tango infinity.The patient sample yielded a correct positive result with the kell positive cell #2 of biotestcell 3.Additionally the customer's ahg anti-igg solidscreen ii of customer was tested for potency and specificity and met all acceptance criteria.During its shelf life the retention sample of the supposedly defective biotestcell 3 lot was tested with different samples and controls on tango infinity, e.G.Anti-k from an interlaboratory test.All positive and negative reactions were correct.We did not observe any false negative reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 3 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of both allegedly defective lot.The affected tango infinity was inspected by our field service engineers and found to be working within specifications.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7796962
Report Number9610824-2018-00049
Device Sequence Number11056551
Product Code KSZ
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)180730(10)8823021-00
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2018
Device Catalogue Number816085100
Device Lot Number8823021-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2018
Initial Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1